Alert archive / Puerto Rico / Flash Flood Watches in 2013

Flash Flood Watch 3, NWS JSJ

July 9, 2013

NWS JSJ issued this flash flood watch at Jul 9, 2013, 3:52 AM CDT. It took effect at Jul 9, 2013, 7:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2013, 3:52 AM CDT (08:52 UTC)
In effect from
Jul 9, 2013, 7:00 PM CDT
Expired
Jul 10, 2013, 1:09 PM CDT
In force
18 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WGCA62 TJSJ 090852
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
452 AM AST TUE JUL 9 2013

PRZ001>013-VIZ001-002-092100-
/O.NEW.TJSJ.FF.A.0003.130710T0000Z-130711T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
452 AM AST TUE JUL 9 2013

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* ALL OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS.

* FROM THIS EVENING THROUGH WEDNESDAY EVENING

* SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM CHANTAL
  ARE EXPECTED TO AFFECT PUERTO RICO AND THE U.S. VIRGIN ISLANDS
  STARTING THIS EVENING. EVEN THOUGH THE CENTER OF THE TROPICAL
  STORM IS EXPECTED TO PASS TO THE SOUTH OF THE LOCAL
  ISLANDS...RAINFALL TOTALS OF 2 TO 4 INCHES OF RAIN WITH ISOLATED
  AREAS OF UP TO 6 INCHES ARE POSSIBLE. THIS AMOUNT OF RAIN COULD
  CAUSE FLASH FLOODING OF SMALL STREAMS AND RIVERS AS WELL AS DRY
  GUTS. SOME ROADS AND HIGHWAYS MAY BECOME IMPASSABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$
6 follow-up statements
891 
WGCA62 TJSJ 091754
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
154 PM AST TUE JUL 9 2013

PRZ001>013-VIZ001-002-110000-
/O.CON.TJSJ.FF.A.0003.130710T0000Z-130711T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS...
ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL...AIBONITO...
VILLALBA...JAYUYA...PONCE...AGUADILLA...ISABELA...HATILLO...
QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...ADJUNTAS...
HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS...
CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
154 PM AST TUE JUL 9 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM AST THIS EVENING
THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL PUERTO RICO AND U.S. VIRGIN ISLANDS.

* FROM 8 PM AST THIS EVENING THROUGH WEDNESDAY EVENING.

* SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM CHANTAL
  WILL BEGIN AFFECT PUERTO RICO AND THE U.S. VIRGIN ISLANDS THIS
  EVENING. EVEN THOUGH THE CENTER OF CHANTAL IS EXPECTED TO PASS
  TO THE SOUTH OF THE LOCAL ISLANDS...RAINFALL TOTALS OF 3 TO 6
  INCHES OF RAIN ARE EXPECTED...WITH ISOLATED AREAS OF UP TO 8
  INCHES OVER MAINLAND PUERTO RICO. THIS AMOUNT OF RAIN COULD
  CAUSE FLASH FLOODING OF SMALL STREAMS AND RIVERS AS WELL AS DRY
  GUTS. SOME ROADS AND HIGHWAYS MAY BECOME IMPASSABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$
261 
WGCA62 TJSJ 091802
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
202 PM AST TUE JUL 9 2013

PRZ001>013-VIZ001-002-110000-
/O.CON.TJSJ.FF.A.0003.130710T0000Z-130711T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS...
ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL...AIBONITO...
VILLALBA...JAYUYA...PONCE...AGUADILLA...ISABELA...HATILLO...
QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...ADJUNTAS...
HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS...
CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
202 PM AST TUE JUL 9 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM AST THIS EVENING
THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL PUERTO RICO AND US VIRGIN ISLANDS.

* FROM 8 PM AST THIS EVENING THROUGH WEDNESDAY EVENING.

* SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM CHANTAL
  WILL BEGIN AFFECT PUERTO RICO AND THE U.S. VIRGIN ISLANDS THIS
  EVENING. EVEN THOUGH THE CENTER OF CHANTAL IS EXPECTED TO PASS
  TO THE SOUTH OF THE LOCAL ISLANDS...RAINFALL TOTALS OF 3 TO 6
  INCHES ARE EXPECTED...WITH ISOLATED ACCUMULATIONS OF UP TO 8
  INCHES OVER MAINLAND PUERTO RICO. THIS AMOUNT OF RAIN COULD
  CAUSE FLASH FLOODING OF SMALL STREAMS AND RIVERS AS WELL AS DRY
  GUTS. SOME ROADS AND HIGHWAYS MAY BECOME IMPASSABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$
147 
WGCA62 TJSJ 092309
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
709 PM AST TUE JUL 9 2013

PRZ001>013-VIZ001-002-110000-
/O.CON.TJSJ.FF.A.0003.130710T0000Z-130711T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
709 PM AST TUE JUL 9 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL PUERTO RICO AND THE U.S. VIRGIN ISLANDS. 

* THROUGH WEDNESDAY EVENING

* SQUALLS ASSOCIATED WITH CHANTAL WILL CONTINUE TO AFFECT THE
  LOCAL ISLANDS TONING THROUGH WEDNESDAY MORNING. THESE SQUALLS
  WILL BE ACCOMPANIED BY TORRENTIAL RAINFALL WHICH COULD RESULT IN
  FLASH FLOODING OF SMALL STREAMS AND RIVERS. RAINFALL TOTALS OF 3
  TO 6 INCHES WITH ISOLATED TOTALS OF 8 INCHES ARE EXPECTED...WITH
  THE HIGHEST TOTALS OVER SOUTHEAST PUERTO RICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$
635 
WGCA62 TJSJ 092316
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
716 PM AST TUE JUL 9 2013

PRZ001>013-VIZ001-002-110000-
/O.CON.TJSJ.FF.A.0003.130710T0000Z-130711T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS...
ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL...AIBONITO...
VILLALBA...JAYUYA...PONCE...AGUADILLA...ISABELA...HATILLO...
QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...ADJUNTAS...
HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS...
CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
716 PM AST TUE JUL 9 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL PUERTO RICO AND THE U.S. VIRGIN ISLANDS.

* THROUGH WEDNESDAY EVENING

* SQUALLS ASSOCIATED WITH CHANTAL WILL CONTINUE TO AFFECT THE
  LOCAL ISLANDS TONIGHT THROUGH WEDNESDAY MORNING. THESE SQUALLS
  WILL BE ACCOMPANIED BY TORRENTIAL RAINFALL WHICH COULD RESULT IN
  FLASH FLOODING OF SMALL STREAMS AND RIVERS. RAINFALL TOTALS OF 3
  TO 6 INCHES WITH ISOLATED TOTALS OF 8 INCHES ARE EXPECTED...WITH
  THE HIGHEST TOTALS OVER SOUTHEAST PUERTO RICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$
083 
WGCA62 TJSJ 101355
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
955 AM AST WED JUL 10 2013

PRZ012-013-VIZ001-002-101500-
/O.CAN.TJSJ.FF.A.0003.000000T0000Z-130711T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CULEBRA-VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
955 AM AST WED JUL 10 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS
HAS BEEN CANCELLED. 

HEAVY RAINFALL IS NO LONGER EXPECTED.

$$

PRZ001>011-102200-
/O.CON.TJSJ.FF.A.0003.000000T0000Z-130711T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS
955 AM AST WED JUL 10 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS... 
  CENTRAL INTERIOR...EASTERN INTERIOR...MAYAGUEZ AND VICINITY... 
  NORTH CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN 
  JUAN AND VICINITY...SOUTHEAST...SOUTHWEST AND WESTERN INTERIOR. 

* UNTIL 8 PM AST THIS EVENING

* LINGERING MOISTURE ASSOCIATED WITH TROPICAL STORM CHANTAL WILL
  CONTINUE TO GENERATE SHOWERS AND POSSIBLE THUNDERSTORMS THAT
  COULD RESULT IN LOCALIZED AMOUNTS OF 1 TO 2 INCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$
967 
WGCA62 TJSJ 101809
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
209 PM AST WED JUL 10 2013

PRZ001>011-101915-
/O.CAN.TJSJ.FF.A.0003.000000T0000Z-130711T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS
209 PM AST WED JUL 10 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO HAS BEEN
CANCELLED. 

ONLY ISOLATED LIGHT SHOWERS ARE EXPECTED THROUGH THE REST OF THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Jul 8, 9:57 PM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, Jul 8, 9:57 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1057 PM AST MON JUL 8 2013

.UPDATE...TROPICAL STORM CHANTAL ESSENTIALLY ON TRACK TO PASS
SOUTHWEST OF PUERTO RICO TUESDAY NIGHT/EARLY WEDNESDAY MORNING.
VERY LITTLE CHANGE TO FORECASTS MADE ATTM.

&&

.DISCUSSION...SHOWERS ARE ISOLATED ATTM ACROSS LOCAL WATERS EXCEPT
SCATTERED AROUND USVI. THIS WILL LIKELY CONTINUE THROUGH THE
NIGHT AND EARLY TUE. 00Z TJSJ SOUNDING SHOWED ONLY 1.5 INCHES
PRECIPITABLE WATER...NOT ENOUGH TO CONSIDER MUCH FOR SHOWERS
ACTIVITY IN THE VERY SHORT TERM.

CONDITIONS LOOK QUIET ACOSS EASTERN CARIBBEAN FOR NOW AND WAITING
FOR CHANTAL TO ENTER THE PICTURE. SATELLITE WINDS HAVE NOT BEEN
MUCH HELP SO FAR BUT THE RECONNAISSANCE AIRCRAFT REPORTING STORM
FORCE WINDS 80 NM NORTH OF THE CENTER IS CERTAINLY A CONCERN. IT
MAY NOT MATTER TOO MUCH WHERE THE CENTER IS WHEN THE CENTER
APPROACHES THE ISLANDS SINCE STRONG WINDS COULD EXTEND SO FAR
THIS DIRECTION. HEAVIEST RAIN POTENTIAL ATTM SEEMS THE SOUTHERN
SLOPES OF SOUTHWEST PR VERY LATE TUE NIGHT/EARLY WED AS FLOW TURNS
ONSHORE AND GFS INDICATES CHANTAL HAVING 2.7 INCHES PRECIPITABLE
WATER.

&&

.AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL ACROSS THE LOCAL
FLYING AREA THRU 08/14Z. PASSING SHRA WILL BRIEFLY AFFECT TJPS
PRODUCING BRIEF PERIODS OF MVFR CONDITIONS. AFT 08/14Z SHRA WILL
INCREASE IN THE LEEWARD ISLANDS AND SPREAD WEST THROUGH TIST AND
TISX WITH GREATER AREAS OF MVFR. SHRA WILL ALSO INCREASE OVER
INTERIOR PUERTO RICO AND TJMZ WITH MVFR CONDITIONS AND MOUNTAIN
OBSCURATIONS. WINDS EAST TO EAST SOUTHEAST AT 10 TO 20 KTS WITH
GUSTS TO 30 KT IN HEAVY SHRA.

&&

.MARINE...WINDS/SEAS TO TURN ROUGH OVER LOCAL WATERS BEGINNING TUE
EVENING AS CHANTAL APPROACHES. BUT CONDITIONS RATHER QUIET FOR
NEXT 24 HOURS.

&&

.PREV DISCUSSION... /ISSUED 640 PM AST MON JUL 8 2013/

UPDATE...A TROPICAL STORM WARNING HAS BEEN ISSUED FOR PUERTO
RICO. A TROPICAL STORM WATCH HAS BEEN ISSUED FOR THE U.S. VIRGIN
ISLANDS. A TROPICAL STORM WATCH REMAINS IN EFFECT FOR CULEBRA AND
VIEQUES.

AT 500 PM AST...THE CENTER OF TROPICAL STORM CHANTAL WAS LOCATED
NEAR LATITUDE 11.8 NORTH...LONGITUDE 53.9 WEST. CHANTAL IS MOVING
TOWARD THE WEST-NORTHWEST NEAR 26 MPH. ON THE FORECAST TRACK...THE
CENTER OF CHANTAL SHOULD REACH THE LESSER ANTILLES EARLY TUESDAY...
MOVE INTO THE EASTERN CARIBBEAN SEA LATER ON TUESDAY. THIS WILL
RESULT IN SQUALLY WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS AND
WATERS AS SOON AS TUESDAY NIGHT.

PREV DISCUSSION... /ISSUED 423 PM AST MON JUL 8 2013/

SYNOPSIS...WEATHER CONDITIONS WILL DETERIORATE TOMORROW EVENING/
NIGHT AS TROPICAL STORM CHANTAL MOVES OVER THE EASTERN CARIBBEAN.

DISCUSSION...A GENERALLY FAIR WEATHER PATTERN WILL CONTINUE TO
PREVAIL ACROSS THE LOCAL ISLANDS TONIGHT AND TOMORROW MORNING/
AFTERNOON AS A DRIER AIR MASS AS WELL AS SUBSIDENCE AHEAD OF
TROPICAL STORM CHANTAL DOMINATE THE FORECAST AREA. WEATHER
CONDITIONS WILL DETERIORATE TOMORROW EVENING/NIGHT AS CHANTAL
MOVES OVER THE EASTERN CARIBBEAN.

AT 2 PM AST...THE CENTER WAS LOCATED NEAR LATITUDE 11.3N...
LONGITUDE 52.8W. THIS WAS ABOUT 1010 MILES EAST-SOUTHEAST OF SAN
JUAN PR...OR ABOUT 940 MILES EAST-SOUTHEAST OF SAINT THOMAS VI.
CHANTAL WILL CONTINUE TO MOVE WEST-NORTHWEST DURING THE NEXT 24
TO 36 HOURS. ON THE FORECAST TRACK...SQUALLY WEATHER CONDITIONS
ARE EXPECTED ACROSS USVI AND EASTERN PUERTO RICO AS SOON AS
TUESDAY NIGHT. ALTHOUGH...AT THIS TIME USVI ARE NOT INCLUDED IN
THE TROPICAL STORM WATCH...STILL EXPECTED PERIODS OF HEAVY RAIN
AND GUSTY WINDS OVER THE SAINT CROIX/SAINT THOMAS AND SAINT JOHN.
STAY TUNED. PLEASE MONITOR PRODUCTS ISSUED BY WFO SAN JUAN.

WEATHER CONDITIONS WILL IMPROVE ON THURSDAY AS A RIDGE PATTERN
ESTABLISHES OVER THE EASTERN CARIBBEAN.

AVIATION...VFR CONDITIONS EXPECTED THRU 09/18Z. CONDITIONS
WILL DETERIORATE AFT 09/18Z AS CHANTAL APPROACHES LOCAL TAF
SITES.

MARINE...SEAS AND WINDS ARE EXPECTED TO DETERIORATE TOMORROW
EVENING/NIGHT AS TROPICAL STORM CHANTAL MOVES TOWARDS THE LOCAL
AREA. TROPICAL STORM CONDITIONS EXPECTED MAINLY OVER THE CARIBBEAN
WATERS WITH SEAS BETWEEN 10 TO 12 FEET AND WINDS AROUND 40 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  86  78  86 /  20  80  80  70
STT  79  90  79  90 /  20  70  70  70

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...TROPICAL STORM WARNING FOR CENTRAL INTERIOR-EASTERN INTERIOR-
     MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
     PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
     SOUTHWEST-WESTERN INTERIOR.

     TROPICAL STORM WATCH FOR CULEBRA-VIEQUES.

VI...TROPICAL STORM WATCH FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
     ISLANDS.

COASTAL WATERS...

     SMALL CRAFT ADVISORY FROM 4 PM TUESDAY TO 4 AM AST THURSDAY FOR
     ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
     COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-COASTAL
     WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM.

&&

99/54
Hazardous weather outlook, Jul 8, 4:51 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
551 PM AST MON JUL 8 2013

AMZ710>745-PRZ001>013-092200-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
551 PM AST MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN BANDS ASSOCIATED WITH TROPICAL STORM CHANTAL WILL AFFECT
PUERTO RICO BEGINNING ON TUESDAY NIGHT AND CONTINUING THROUGH
WEDNESDAY. TROPICAL STORM WARNING IN EFFECT FOR MAINLAND PR.
TROPICAL STORM WATCH IN EFFECT FOR CULEBRA AND VIEQUES.

.SPOTTER INFORMATION STATEMENT...PLEASE MONITOR TROPICAL
PRODUCTS ISSUED BY WFO SAN JUAN.

AMZ715-725-VIZ001-002-092200-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
551 PM AST MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN BANDS ASSOCIATED WITH TROPICAL STORM CHANTAL WILL AFFECT THE
U.S. VIRGIN ISLANDS BEGINNING ON TUESDAY NIGHT AND CONTINUING THROUGH
WEDNESDAY. TROPICAL STORM WATCH IN EFFECT.

.SPOTTER INFORMATION STATEMENT...PLEASE MONITOR TROPICAL PRODUCTS
ISSUED BY WFO SAN JUAN.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:26 PM CDTSpecial Marine WarningJSJ2 hr
Jul 9, 3:32 PM CDTSevere Thunderstorm WarningJSJ58 min

Nearby

Flash Flood Watches in Puerto Rico, 2013Flash Flood Watches in U.S. Virgin Islands, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.